Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 110, NWS Milwaukee, WI

July 17, 2006Marquette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 17, 2006, 4:34 PM CDT for Marquette County, Wisconsin. It was in force for 71 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2006, 4:34 PM CDT (21:34 UTC)
Expired
Jul 17, 2006, 5:45 PM CDT
In force
71 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Marquette County, WI

The radar

The Milwaukee radar (KMKX), 124 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 5:35 PM CDTHAIL 0.88Neshkoro, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 1:51 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3786 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3786 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 172134
SVRMKX
WIC077-172245-
/O.NEW.KMKX.SV.W.0110.060717T2134Z-060717T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
434 PM CDT MON JUL 17 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 545 PM CDT

* AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 15
  MILES NORTHWEST OF WESTFIELD...OR ABOUT 7 MILES NORTHEAST OF
  FRIENDSHIP...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTFIELD BY 505 PM CDT...
  7 MILES NORTHEAST OF MONTELLO BY 525 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4398 8959 4376 8959 4366 8929 4398 8918

$$

WOOD
6 follow-up statements
000 
WWUS53 KMKX 172144
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
444 PM CDT MON JUL 17 2006

WIC077-172245-
/O.CON.KMKX.SV.W.0110.000000T0000Z-060717T2245Z/
MARQUETTE WI-
444 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR MARQUETTE COUNTY...

AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR HARRISVILLE...OR ABOUT 14 MILES SOUTHWEST OF WAUTOMA...
MOVING SOUTHEAST AT 40 MPH.

*THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTELLO AND 7 MILES NORTHEAST OF GLEN OAK BY 450 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4398 8959 4376 8959 4366 8929 4398 8918

$$

HANSING
000 
WWUS53 KMKX 172156
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
456 PM CDT MON JUL 17 2006

WIC077-172245-
/O.CON.KMKX.SV.W.0110.000000T0000Z-060717T2245Z/
MARQUETTE WI-
456 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR MARQUETTE COUNTY...

AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR HARRISVILLE...OR ABOUT 14 MILES SOUTHWEST OF WAUTOMA...
MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTELLO BY 505 PM CDT...
  7 MILES NORTHEAST OF GLEN OAK BY 510 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4398 8959 4376 8959 4366 8929 4398 8918

$$

HANSING
000 
WWUS53 KMKX 172214
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
514 PM CDT MON JUL 17 2006

WIC077-172245-
/O.CON.KMKX.SV.W.0110.000000T0000Z-060717T2245Z/
MARQUETTE WI-
514 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR MARQUETTE COUNTY...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED ABOUT 7 MILES WEST OF NESHKORO...MOVING EAST SOUTHEAST AT 45 
MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NESHKORO BY 520 PM CDT...
  7 MILES NORTHEAST OF GLEN OAK BY 510 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4398 8959 4376 8959 4366 8929 4398 8918

$$

HANSING
000 
WWUS53 KMKX 172226
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
524 PM CDT MON JUL 17 2006

WIC077-172245-
/O.CON.KMKX.SV.W.0110.000000T0000Z-060717T2245Z/
MARQUETTE WI-
524 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR MARQUETTE COUNTY...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED ABOUT 3 MILES WEST OF NESHKORO...OR ABOUT 8 MILES SOUTH OF 
WAUTOMA...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JUST EAST OF NESHKORO BY 530 PM CDT...

HAIL UP TO NICKLE SIZE CAN BE PRODUCED BY THIS SEVERE STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4398 8959 4376 8959 4366 8929 4398 8918

$$

HANSING
000 
WWUS53 KMKX 172235
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
533 PM CDT MON JUL 17 2006

WIC077-172245-
/O.CON.KMKX.SV.W.0110.000000T0000Z-060717T2245Z/
MARQUETTE WI-
533 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR MARQUETTE COUNTY...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR NESHKORO...OR ABOUT 7 MILES SOUTH OF WAUTOMA...MOVING
EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST OF MARQUETTE COUNTY AT 545 PM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT 
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4398 8959 4376 8959 4366 8929 4398 8918

$$

HANSING
000 
WWUS53 KMKX 172239
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
539 PM CDT MON JUL 17 2006

WIC077-172249-
/O.EXP.KMKX.SV.W.0110.000000T0000Z-060717T2245Z/
MARQUETTE WI-
539 PM CDT MON JUL 17 2006

...THE SEVERE THUNDERSTORM WARNING FOR MARQUETTE COUNTY EXPIRES AT
545 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4398 8959 4376 8959 4366 8929 4398 8918

$$

HANSING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:00 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 17, 2:00 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CDT MON JUL 17 2006

.DISCUSSION...FCST FOCUS IS ON HANDLING POPS TONIGHT THROUGH
SATURDAY EVENING.

VERY COMPLICATED WX PATTERN THE NEXT 36HRS WITH 3 DISTINCT FEATURES
PLAYING PARTS IN THE SCENARIO TONIGHT THROUGH SATURDAY NIGHT.  H5
S/W WITH A SIGNIFICANT THERMODYNAMIC CONTRIBUTION ASSOC WITH H8
BAROCLINIC ZONE TO THE SOUTH IS GENERATING LARGE AREA OF SHOWERS FM
SRN WI BACK SOUTHWEST INTO IL/IA.  THEN THERE IS THE ROGUE MCV
DROPPING OUT OF SE SDKTA ERLY THIS AFTN...WITH A PRONOUNCED
CIRCULATION SEEN IN THE RADAR LOOP.  THIS FEATURE HAS A MIND OF IT/S
OWN AND NOT HANDLED BY THE MODELS AT ALL. THIS IS A LONG LIVED
COMPLEX FROM LAST NIGHT. WV IMAGERY SUGGESTS IT IS TURNING
EASTERLY...BUT NOT ENTIRLY SURE THIS WILL SURVIVE INTO THE EVENING...
ESPECIALLY AS IT PUSHES INTO AIR ALREADY MASSSAGED BY THE RAINFALL
DOWNSTREAM TODAY.  THE THIRD ELEMENT IS THE NEXT H5 S/W PUSHING EAST
OUT OF THE NRN ROCKIES AND PROGD TO TRACK OVR LK SUPR AND NRN WI ON
SAT.  THE SCENARIO HAS BEEN THAT THE 1ST AND 3RD FEATURES WOULD
INTERACT WITH TIME...PRODUCING AN INVERTED SFC TROF OVER THE AREA BY
SATURDAY. SURFACE CYCLOGENESIS ASSOCIATED WITH THE DYNAMICS ALONG THE
SRN H8 BAROCLINIC ZONE WOULD OCCUR TONIGHT...WITH AN INVERTED TROF
DEVELOPING TO THE NW FM THE SFC LOW ASSOCIATED WITH THE ARRIVAL OF
THE H5 S/W TO THE NORTH.

THIS FIRST BATCH OF PRECIP SHOULD MOSTLY MOVE THROUGH BY EARLY THIS
EVENING. SOME ENHANCEMENT OCCURING ON LEADING EDGE OF PRECIP
SURGE INTO MIDDLE OF CWA...BUT PROFILERS AND MORNING RAOB DATA SHOW
THE LLV JET TURNING WESTERLY TO THE SOUTH WITH LITTLE SUPPORT FOR
PROLONGED LIFT THIS FAR NORTH OF THE BAROCLINIC ZONE. WOULD LIKE TO
DIMINISH PRECIP TO A SLIGHT CHANCE AFTER MIDNIGHT...THROUGH SATURDAY
MORNING AS AREA IS BETWEEN SYSTEMS DURING THIS TIME. AS UPR S/W TO
THE NORTH CLIPS THE AREA ON SATURDAY ACCOMPANIED BY INVERTED SFC
TROF...LINGERING MOISTURE AND AFTN HEATING SHOULD SUPPORT ENOUGH
INSTABILITY TO JUSTIFY THE SHOWERS AND ISOLD STORMS SATURDAY AFTN AND
EVENING.

THEN HIGH PRESSURE BUILDS IN FOR SUNDAY AND MONDAY...WITH THE NEXT
CHANCE FOR RAIN ON LATE MONDAY NIGHT INTO TUESDAY WITH ARRIVAL OF
CANADIAN FRONT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DAVIS
Hazardous weather outlook, Jul 17, 11:00 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1100 AM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-180945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1100 AM CDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING OVER ALL OF SOUTHERN WISCONSIN. THERE ARE SEVERAL
THREATS. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. IN
ADDITION THERE IS THE POTENTIAL FOR AN ISOLATED TORNADO OR TWO.

IT WILL BE HOT AND HUMID TODAY WITH TEMPERATURES RISING INTO THE
90S PRODUCING HEAT INDEX VALUES OF 95 TO 105. PERSONS SENSITIVE
TO THE HEAT...OR THOSE WITH HEALTH PROBLEMS SHOULD TAKE
PRECAUTIONS TO AVOID HEAT EXHAUSTION OR HEAT STROKE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY NORTH OF A
LINE FROM REEDSBURG TO MILWAUKEE. THE MAIN THREATS WILL BE
DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SATURDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS
EVENING.

LMZ643>646-665-180945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1100 AM CDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 5 PM TODAY DUE TO GUSTY
SOUTHWEST WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS
AND LARGE HAIL. A WATERSPOUT CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY NORTH OF
NORTH POINT LIGHTHOUSE. THE MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SATURDAY
THROUGH SUNDAY.

COLLAR

In the hours before

Local storm report, Jul 17, 2:49 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 PM CDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND DMG     2 NE KOHLER             43.76N 87.75W
07/17/2006                   SHEBOYGAN          WI   TRAINED SPOTTER

            SEMI TRUCK BLOWN OVER AT HWY 23 AND I-43 NORTHEAST OF
            KOHLER.

&&

BORGHOFF
Special weather statement, Jul 17, 2:50 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
250 PM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-172030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
250 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT...

AT 250 PM...A LINE OF STRONG THUNDERSTORMS WAS MOVINGN OUT OVER LAKE
MICHIGAN...JUST EAST OF SHEBOYGAN COUNTY. THIS LINE WAS MOVING EAST
AT ABOUT 45 MPH.

OTHERWISE...AT 250 PM...NO OTHER STORM WERE PRESENT IN SOUTH CENTRAL
AND SOUTHEAST WISCONSIN. HOWEVER...A COLD FRONT OVER CENTRAL
WISCONSIN WILL DROP SOUTH THROUGH THE REMAINDER OF WISCONSIN THIS
AFTEROON. SINCE THE AIRMASS IS UNSTABLE AHEAD OF THE COLD
FRONT...ADDITIONAL THUNDERSTORMS SHOULD POP UP...WITH SOME OF THEM
POSSIBLY SEVERE.

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

KAPELA
Local storm report, Jul 17, 2:55 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 PM CDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND DMG     1 SW SHEBOYGAN          43.74N 87.74W
07/17/2006                   SHEBOYGAN          WI   TRAINED SPOTTER

            TREE BRANCHES DOWN...WIRES DOWN...AND POWER OUTAGES.
            REPORT OF A FIRE DUE TO WIRES DOWN ON THE SOUTHSIDE OF
            THE CITY OF SHEBOYGAN. MEASURED GUST TO 46 MPH.

&&

BORGHOFF
Special weather statement, Jul 17, 3:25 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-172100-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
325 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT...

AT 325 PM..NO STORMS WERE PRESENT IN SOUTH CENTRAL OR SOUTHEAST
WISCONSIN. HOWEVER...SCATTERED STORMS WERE LOCATED FROM NEAR SPARTA
NORTHEAST TO THE DOOR COUNTY AREA. THESE STORMS WERE ASSOCIATED
WITH A COLD FRONT OVER CENTRAL WISCONSIN.

THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS
AFTERNOON AND EVENING.  SINCE THE AIRMASS IS UNSTABLE AHEAD AND
ALONG OF THE COLD FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND
SLIGHTLY AHEAD OF THE FRONT. SOME OF THE STORMS SHOULD BECOME
SEVERE.

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING. LARGE HAIL AND POSSIBLY HURRICANE FORCE WINDS WILL OCCUR
WITH A SEVERE STORM.

KAPELA
Special weather statement, Jul 17, 4:03 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 PM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-172130-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
403 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT...

AT 400 PM..NO STORMS WERE PRESENT IN SOUTH CENTRAL OR SOUTHEAST
WISCONSIN. HOWEVER...SCATTERED STORMS WERE LOCATED FROM NEAR SPARTA
TO APPLETON TO DOOR COUNTY. THESE STORMS WERE ASSOCIATED WITH A COLD
FRONT OVER CENTRAL WISCONSIN.

THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS
AFTERNOON AND EVENING.  SINCE THE AIRMASS IS UNSTABLE AHEAD AND
ALONG OF THE COLD FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND
SLIGHTLY AHEAD OF THE FRONT. SOME OF THE STORMS SHOULD BECOME
SEVERE.

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING. LARGE HAIL AND POSSIBLY HURRICANE FORCE WINDS WILL OCCUR
WITH A SEVERE STORM.

KAPELA
Special weather statement, Jul 17, 4:30 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
430 PM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-172200-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
430 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT...

AT 430 PM..NO STORMS WERE PRESENT IN SOUTH CENTRAL OR SOUTHEAST
WISCONSIN. HOWEVER...SCATTERED STORMS WERE LOCATED FROM NEAR
MAUSTON TO APPLETON TO KEWAUNEE. THESE STORMS WERE ASSOCIATED WITH A
COLD FRONT OVER CENTRAL WISCONSIN.

THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS
AFTERNOON AND EVENING.  SINCE THE AIRMASS IS UNSTABLE AHEAD AND
ALONG OF THE COLD FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND
SLIGHTLY AHEAD OF THE FRONT. SOME OF THE STORMS SHOULD BECOME
SEVERE.

THE STORMS WILL NOT REACH THE MADISON TO MILWAUKEE AREA UNTIL ABOUT
7 OR 8 PM.

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING. LARGE HAIL AND POSSIBLY HURRICANE FORCE WINDS WILL OCCUR
WITH A SEVERE STORM.

KAPELA

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:10 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Ozaukee, Sheboygan, Washington35 min
Jul 17, 2:23 PM CDTSpecial Marine WarningMKX67 min
Jul 17, 5:26 PM CDTSevere Thunderstorm WarningMKXGreen Lake37 min
Jul 17, 6:36 PM CDTSevere Thunderstorm WarningMKXColumbia69 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.